Alert archive / Florida / Small Craft Advisories in 2016

Small Craft Advisory 33, NWS Key West, FL

May 10, 2016

NWS Key West, FL issued this small craft advisory at May 10, 2016, 2:58 PM EDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
May 10, 2016, 2:58 PM EDT (18:58 UTC)
Expired
May 11, 2016, 9:51 AM EDT
In force
19 hr
Issued by
NWS Key West, FL

The text

As transmitted.

702 
WHUS72 KKEY 101858
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
258 PM EDT TUE MAY 10 2016

GMZ042>044-052>055-072>075-110300-
/O.NEW.KKEY.SC.Y.0033.160510T1858Z-160511T0900Z/
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
258 PM EDT TUE MAY 10 2016

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE FLORIDA STRAITS AND HAWK CHANNEL.

* WINDS...EAST TO SOUTHEAST WINDS NEAR 20 KNOTS WILL PERSIST ACROSS
  HAWK CHANNEL AND THE STRAITS OF FLORIDA THIS MORNING.

* WAVES/SEAS...SEAS OF 5 TO 8 FEET ARE EXPECTED IN THE STRAITS OF
  FLORIDA FROM OFF THE WEST END OF THE SEVEN MILE BRIDGE
  WESTWARD...WITH SEAS UP TO 9 FEET IN THE GULF STREAM. SEAS OF 4 TO
  7 FEET ARE EXPECTED IN THE STRAITS OF FLORIDA FROM OCEAN REEF TO
  THE WEST END OF THE SEVEN MILE BRIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$

GMZ033-034-110300-
/O.NEW.KKEY.SC.Y.0033.160511T0300Z-160511T0900Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
258 PM EDT TUE MAY 10 2016

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE SOUTHEASTERN GULF WATERS.

* WINDS...EAST TO SOUTHEAST WINDS NEAR 20 KNOTS WILL PERSIST ACROSS
  HAWK CHANNEL AND THE STRAITS OF FLORIDA THIS MORNING.

* WAVES/SEAS...SEAS OF 5 TO 8 FEET ARE EXPECTED IN THE STRAITS OF
  FLORIDA FROM OFF THE WEST END OF THE SEVEN MILE BRIDGE
  WESTWARD...WITH SEAS UP TO 9 FEET IN THE GULF STREAM. SEAS OF 4 TO
  7 FEET ARE EXPECTED IN THE STRAITS OF FLORIDA FROM OCEAN REEF TO
  THE WEST END OF THE SEVEN MILE BRIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$

BWC
3 follow-up statements
765 
WHUS72 KKEY 110221
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1021 PM EDT TUE MAY 10 2016

GMZ042>044-110330-
/O.CAN.KKEY.SC.Y.0033.000000T0000Z-160511T0900Z/
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
1021 PM EDT TUE MAY 10 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR HAWK CHANNEL.

EAST TO SOUTHEAST WINDS WILL AVERAGE BETWEEN 15 AND 20
KNOTS...HENCE...SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION. 

$$

GMZ033-034-110330-
/O.CAN.KKEY.SC.Y.0033.160511T0300Z-160511T0900Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
1021 PM EDT TUE MAY 10 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR THE OUTER WATERS OF MAINLAND MONROE AND THE WATERS
FROM REBECCA SHOAL LIGHT TO BEYOND DRY TORTUGAS.

EAST WINDS WILL AVERAGE BETWEEN 15 AND 20 KNOTS
OVERNIGHT...HENCE...SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION. 

$$

GMZ052>055-072>075-110900-
/O.CON.KKEY.SC.Y.0033.000000T0000Z-160511T0900Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1021 PM EDT TUE MAY 10 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...EAST TO SOUTHEAST WINDS NEAR 20 KNOTS WILL PERSIST ACROSS
  THE STRAITS OF FLORIDA OVERNIGHT. 

* WAVES/SEAS...SEAS OF 4 TO 7 FEET ARE EXPECTED IN THE STRAITS OF
  FLORIDA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$
APA
560 
WHUS72 KKEY 110831
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
431 AM EDT WED MAY 11 2016

GMZ052-053-072-073-110945-
/O.CAN.KKEY.SC.Y.0033.000000T0000Z-160511T0900Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
431 AM EDT WED MAY 11 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR THE STRAITS OF FLORIDA FROM OCEAN REEF TO THE
WEST END OF THE SEVEN MILE BRIDGE.

$$

GMZ054-055-074-075-111430-
/O.EXT.KKEY.SC.Y.0033.000000T0000Z-160511T1500Z/
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
431 AM EDT WED MAY 11 2016

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS...EAST WINDS NEAR 20 KNOTS ARE EXPECTED OVER MOST OF THE
  LOWER STRAITS OF FLORIDA TODAY.

* WAVES/SEAS...SEAS OF 4 TO 7 FEET ARE EXPECTED IN THE LOWER STRAITS
  OF FLORIDA...WITH SEAS UP TO 8 FEET IN THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.
&&

$$

KASPER
681 
WHUS72 KKEY 111351
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
951 AM EDT WED MAY 11 2016


GMZ054-055-074-075-111500-
/O.CAN.KKEY.SC.Y.0033.000000T0000Z-160511T1500Z/
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
951 AM EDT WED MAY 11 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR THE FLORIDA STRAITS OF FLORIDA WEST OF THE WEST
END OF SEVEN MILE BRIDGE. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at May 10, 2:22 PM EDT, 36 minutes earlier.

Area forecast discussion, May 10, 2:22 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KEY WEST FL
222 PM EDT TUE MAY 10 2016

.DISCUSSION...
.CURRENTLY...
SCATTERED FAIR WEATHER CUMULUS CLOUDS ARE DRIFTING NORTH OVER THE
AREA AT THIS HOUR. THE CUBAN SEA BREEZE HAS FIRED OFF ESPECIALLY
OVER WESTERN CUBA THIS AFTERNOON...AND MAY BE A FACTOR FOR THE KEYS
AREA OVERNIGHT. WINDS ARE OUT OF THE EAST TO SOUTHEAST NEAR 10 KNOTS
AT THE ISLAND TERMINALS...10 TO 15 KNOTS AT LONG KEY AND PULASKI
SHOAL LIGHT...AND NEAR 15 KNOTS AT MOLASSES REEF AND SAND KEY LIGHTS.
THE WESTERN ATLANTIC HIGH PRESSURE IS IN CONTROL OF THE KEYS
AREA...WHILE A TROUGH IS MOVING OFF THE NORTHEAST UNITED STATES.

.SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...
THE ATLANTIC HIGH PRESSURE WILL REMAIN THE MAIN PLAYER IN THE AREA
THROUGH TONIGHT AND EARLY WEDNESDAY. THE TROUGH MOVING OFF THE
NORTHEAST COAST WILL BREAK DOWN THE RIDGE AS IT MOVES EASTWARD. AS
THE RIDGE BREAKS APART...THE REMAINS WILL DRIFT TO THE SOUTH. AS A
RESULT...THE PRESSURE GRADIENT WILL DEGRADE AND WINDS WILL RELAX
EARLY WEDNESDAY THROUGH THURSDAY NIGHT. LOW LEVEL MOISTURE WILL BE
TRAPPED BELOW THE INVERSION THURSDAY NIGHT PROVIDING A POTENTIAL FOR
ISOLATED SHOWERS OVER THE ISLAND CHAIN.

&&

.LONG TERM (FRIDAY THROUGH TUESDAY)...
A DEEP LAYER RIDGE WILL TAKE HOLD ON SOUTH FLORIDA AND THE KEYS ON
FRIDAY THROUGH EARLY NEXT WEEK. EXPECT LIGHT WINDS...WARM
TEMPERATURES AND HIGH HUMIDITY WITH ONLY A SLIGHT CHANCE OF SHOWERS.

&&

.MARINE...
CURRENTLY WINDS HAVE RELAXED A BIT BUT WILL SURGE THIS EVENING...AS A
RESULT HAVE CHOSEN TO KEEP THE SMALL CRAFT ADVISORY GOING FOR HAWK
CHANNEL AND THE FLORIDA STRAITS THROUGH WEDNESDAY MORNING. ON
WEDNESDAY...THE ATLANTIC HIGH PRESSURE WILL BEGIN TO WEAKEN AND
DRIFT SOUTHWARD. EXPECT NO ADVISORIES OR CAUTIONARY STATEMENTS
WEDNESDAY AFTERNOON THROUGH THE WEEKEND.

&&

.AVIATION...
VFR CONDITIONS WILL CONTINUE THROUGH AT LEAST 11/18Z. EAST TO
SOUTHEAST WINDS NEAR 10 KNOTS ARE EXPECTED AND THERE MAY BE SOME
PERIODS OF GUSTS BUT THESE WILL BE INFREQUENT.

&&

.CLIMATE...
ON THIS DATE IN KEYS WEATHER HISTORY...1906...1.12 INCHES OF RAIN
FELL IN KEY WEST SETTING THE DAILY RECORD RAINFALL ON MAY 10TH...110
YEARS AGO. RAINFALL RECORDS FOR KEY WEST DATE BACK TO 1871.

&&

.PRELIMINARY POINT TEMPS/POPS...
KEY WEST  77  85  77  84 / -  10 10 10
MARATHON  77  88  77  87 / -  10 10 10

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 5 AM EDT WEDNESDAY FOR GMZ042>044-
     052>055-072>075.

     SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 5 AM EDT
     WEDNESDAY FOR GMZ033-034.

&&

PUBLIC/MARINE.........BWC
AVIATION/NOWCASTS.....BWC
DATA COLLECTION.......CHESSER

VISIT US ON THE WEB AT WEATHER.GOV/KEY

FOLLOW US ON FACEBOOK AND TWITTER AT...
WWW.FACEBOOK.COM/NWSKEYWEST
WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, May 10, 6:01 AM EDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
601 AM EDT TUE MAY 10 2016

FLZ076>078-GMZ031>035-042>044-052>055-072>075-111000-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
601 AM EDT TUE MAY 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY REMAINS IN EFFECT TODAY FOR HAWK CHANNEL AND
THE STRAITS OF FLORIDA. EAST TO SOUTHEAST WINDS NEAR 20 KNOTS WITH
SEAS UP TO 8 FEET IN THE GULF STREAM ARE EXPECTED.

A SMALL CRAFT ADVISORY LIKELY WILL BE MAINTAINED TONIGHT FOR HAWK
CHANNEL AND THE STRAITS OF FLORIDA...AS FRESH EAST BREEZES PERSIST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE STRAITS OF FLORIDA ON
WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED THURSDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KASPER

Nearby

Small Craft Advisories in Florida, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.